Morning After Pill Side Effects | Blog By Dr. Shilva, Paras Bliss, Panchkula Morning After Pill Side Effects | Blog By Dr. Shilva, Paras Bliss, Panchkula
Feedback!

What are the side effects of Morning after Pill?

What are the side effects of Morning after Pill?

by: Dr. Shilva
Sr. Consultant - Obstetrics & Gynecology Paras Bliss, Panchkula

Emergency contraception is one of the effective alternatives to prohibit pregnancy after unprotected intercourse. But it is not considered as an effective method of contraception and is not recommended for routine use. However, the morning after pill can even fail with correct use and it does not provide protection from sexually transmitted infections. It is best that you consult a gynecologist before you take the same. It is best that you have one of speed dial.

You should not take the morning after pill :

The morning after pill is not appropriate for everyone. Do not take a morning after pill if you have any of the following:

  • If you are allergic to morning after pill
  • If you are taking certain medications, it can decrease the effect of morning-after pill
  • If you are have already conceived
  • If you are obese or overweight, there are some implications that morning after pill may not work effectively in preventing pregnancy as it is effective for normal weight women

Side Effects of the Oral Contraceptive Pill:

The morning after pill side effects last only for few days and it may include following side effects:

  • Nausea or vomiting
  • Dizziness
  • Fatigue
  • Headache
  • Heavier menstrual bleeding or bleeding between periods
  • Breast tenderness
  • Cramps or lower abdominal pain

In most cases, the first menstrual period after taking emergency contraception will occur within 1 week of the usual timing. In cases where the period is delayed, this can obviously be of great concern for women fearing pregnancy.   The morning after pill will not interfere with pregnancy tests, and a urinary pregnancy test can be used for reassurance after a missed period.

16% of women report spotting in the first week after the intake of morning after pill. The irregular spotting tends to be mild, but still troublesome, especially since it is unexpected. After taking emergency contraceptives, many doctors recommend to their patients that they wear a liner or tampon to protect from irregular spotting.

The bleeding changes that occur when you are taking emergency contraceptive are not permanent. In fact, the bleeding changes typically only last for the cycle in which the emergency contraceptive was taken and resolve by the following menstrual cycle.

Call
Us
Paras Bliss Guraon
0124-4585555
Paras Bliss Panchkula
0172-5054441
`